MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS?; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS?; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210S-G0
Medical Device Problem Codes No Display/Image (1183); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when the laser was powered on, the display screen was black and burning smell was coming out of laser.Another device of different model was used to complete the procedure.There was no patient complication.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, it was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, there was found that the chiller was defective and had to be replaced.Therefore, the reported allegation was confirmed leading to the reported event.After the chiller was replaced, the issue was resolved.Most likely the component damaged could have affected the device performance.A device history record review confirmed the device met all manufacturing specifications, a risk review confirmed that the event is accounted for in the risk documentation, and a labeling review confirmed the ifu includes appropriate warnings and instructions for use.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initially, this device was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, there was found a number of damaged components.The vsb (auto voltage select board), resonator, pdb (power distribution board, q-switch, chiller and top cover were replaced but it did not correct the issues.Therefore, the reported allegation of no display or display failure and smoking was confirmed leading to the reported event.Most likely there was an electrical short that fired several circuits.This would produce the smoke seen and then kill the system so the display would not turn on.Therefore, it concluded that an electrical fault was the most probable cause of the complaint.According to the device history record review, this device was installed on 10/24/2022.The system was last serviced on 2/4/2025.The console was fully functional with no issues from that time.This laser console was installed on 24 october 2022, and it was covered under a semi-annual pm service contract.The system was last serviced on 04 february 2025.The laser console was fully functional with no issues from that time until the reported event date of (b)(6) 2025.Regarding the device instructions for use (ifu), it did not reveal any evidence of device off-label use or failure to follow instructions.The ifu includes appropriate warnings and instructions for use.There was no evidence that the console was used in a manner inconsistent with the labeling as per xps greenlight operator manual.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS?
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
150 baytech dr.
san jose CA 95134
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23110948
Report Number2124215-2025-65908
Device Sequence Number21304502
Product Code GEX
UDI-Device Identifier08714729979135
UDI-Public(01)08714729979135(10)XPS61209
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210S-G0
Device Catalogue Number0010-0210S-G0
Device Lot NumberXPS61209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/17/2025
04/06/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/13/2025
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexMale